Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 102, NWS New Orleans, LA

April 24, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 24, 2021, 11:13 AM CDT for Pearl River County, Mississippi. It took effect at Apr 24, 2021, 2:33 PM CDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 11:13 AM CDT (16:13 UTC)
In effect from
Apr 24, 2021, 2:33 PM CDT
Expired
Apr 26, 2021, 9:29 AM CDT
In force
43 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 15.87 ft at Apr 25, 2021, 10:00 PM CDT.

actionminormoderate101504/2404/2504/2604/27
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

512 
WGUS44 KLIX 241613
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
1113 AM CDT Sat Apr 24 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.


MSC109-251015-
/O.NEW.KLIX.FL.W.0102.210424T1933Z-210426T1411Z/
/MNLM6.1.ER.210424T1933Z.210425T0600Z.210426T0810Z.NO/
1113 AM CDT Sat Apr 24 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the West Hobolochitto Creek Near McNeill.
* From this afternoon to Monday morning.
* At 10:45 AM CDT Saturday the stage was 12.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 17.6 feet just after midnight tonight. It 
  will then fall below flood stage early Monday morning.
* Impact...At 17.0 feet, Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$
3 follow-up statements
363 
WGUS84 KLIX 250055
FLSLIX

Flood Statement
National Weather Service New Orleans LA
755 PM CDT Sat Apr 24 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.


MSC109-251900-
/O.EXT.KLIX.FL.W.0102.000000T0000Z-210427T0210Z/
/MNLM6.1.ER.210425T0733Z.210425T1800Z.210426T2010Z.NO/
755 PM CDT Sat Apr 24 2021

...The Flood Warning is now in effect until late Monday evening...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* Until Monday evening.
* At 6:45 PM CDT Saturday the stage was 12.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 17.5 feet early tomorrow 
  afternoon. It will then fall below flood stage Monday afternoon.
* Impact...At 17.0 feet, Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$
771 
WGUS84 KLIX 251612
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1112 AM CDT Sun Apr 25 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

  Pearl River Near Bogalusa affecting Pearl River, Hancock, 
  Washington and St. Tammany Counties.


MSC109-261015-
/O.EXT.KLIX.FL.W.0102.000000T0000Z-210427T1408Z/
/MNLM6.1.ER.210425T1610Z.210426T1200Z.210427T0808Z.NO/
1112 AM CDT Sun Apr 25 2021

...The Flood Warning is now in effect until late Tuesday morning...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* Until Tuesday morning.
* At 10:45 AM CDT Sunday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest around 17.5 feet 
  tomorrow morning. It will then fall below flood stage early 
  Tuesday morning.
* Impact...At 17.0 feet, Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

LAC103-MSC045-109-261015-
/O.CON.KLIX.FL.W.0037.000000T0000Z-000000T0000Z/
/PERL1.2.ER.210324T0133Z.210420T0800Z.000000T0000Z.NO/
1112 AM CDT Sun Apr 25 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until further notice.
* At 10:00 AM CDT Sunday the stage was 16.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.0 feet 
  Friday morning.
* Impact...At 17.0 feet, When the river is falling, water on low 
  lying property and over the lower portions of streets in River 
  Gardens Subdivision will slowly begin to drain.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

LAC103-117-MSC045-109-261015-
/O.CON.KLIX.FL.W.0032.000000T0000Z-000000T0000Z/
/BXAL1.2.ER.210322T0000Z.210419T1030Z.000000T0000Z.NO/
1112 AM CDT Sun Apr 25 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Pearl River Near Bogalusa.
* Until further notice.
* At 10:00 AM CDT Sunday the stage was 20.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.0 feet 
  early Wednesday afternoon.
* Impact...At 21.0 feet, Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads. 
  At 21 feet, property east of Louisiana Highway 21 along Bogalusa 
  Creek will begin to flood.


&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969

$$

CAB
164 
WGUS84 KLIX 261429
FLSLIX

Flood Statement
National Weather Service New Orleans LA
Issued by National Weather Service Jacksonville FL
929 AM CDT Mon Apr 26 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

MSC109-261530-
/O.CAN.KLIX.FL.W.0102.000000T0000Z-210426T1429Z/
/MNLM6.1.ER.210425T1610Z.210426T1200Z.210427T0808Z.NO/
929 AM CDT Mon Apr 26 2021

...The Flood Warning for the West Hobolochitto Creek Near McNeill 
has been cancelled...

The Flood Warning is cancelled for
  the West Hobolochitto Creek Near McNeill.
* At 8:45 AM CDT Monday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.0 feet Saturday 
  morning.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 10:47 AM CDT, 26 minutes earlier.

Area forecast discussion, Apr 24, 10:47 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1047 AM CDT Sat Apr 24 2021

.MORNING UPDATE...Quick clean up of the grids and forecast for
the day. All watches have now expired or been cancelled as the
tornado threat and flash flood threat have come to an end. A
severe storm or two will still be possible later today but those
would likely be a hail issue and east of I-55.

With the trough axis still just off to the west the chance of a
rogue storm or two won't completely come to an end until this
evening. Around midday after we have warmed up into the upper 70s
and near 80 instability will jump back up. Combine that with the
front still sliding through, 0-6km bulk shear around 45-55kts, mid
level lapse rates possibly up to 6.5 C/km, and mid level flow
60-65kts will likely park isolated storms around midday and
through the afternoon. Once we lose the daytime heating the rain
threat will finally completely come to an end. /CAB/

&&

.PREV DISCUSSION... /issued 621 AM CDT Sat Apr 24 2021/

AVIATION...
MVFR conditions will continue through at least noon today as
lingering showers and thunderstorms move out of the area. After
this, VFR conditions will prevail through the remainder of the TAF
cycle. /TDB/

PREV DISCUSSION... /issued 351 AM CDT Sat Apr 24 2021/

SHORT TERM...
Still continuing to track a band of strong thunderstorms that are
moving through our area tonight. Although we have had a significant
amount of shear in the environment, there still has not been enough
instability. This has kept us from experiencing any tornados or
straight line winds, however cannot rule out some development as we
continue through the morning. The main threat continues to be hail
and damaging winds, but are still keeping watch for any rotation
development. Current Tornado watch is still in effect for all
parishes along the I-12 corridor as well as southern MS counties
until 4am. There will be another Tornado watch following this one
that will cover Hancock,Harrison, and Jackson counties from 4am till
about 8am.

Severe weather risk will continue through the early afternoon today
mainly in southeast/coastal MS. PW's in the model sounding are
relatively high ranging from 1.5 to 1.9in so still need to take into
consideration the threat for widespread heavy rainfall. A flash
flood watch is still in effect until 7pm Saturday for parishes in
the NW portion of our area as well as the southern MS counties. All
severe conditions and rain chances should be out of the area by late
afternoon Saturday.

As the low pressure system shifts east Saturday night into Sunday,
high pressure will follow stalling over the area. This will bring
back dry weather conditions and decreased cloud cover. Temperatures
will continue to be above normal Monday ranging from the low to mid
80s. Moisture advection in the area will help dewpoints rise and
overnight lows stay in the low to mid 60s through Tuesday. /TDB/

LONG TERM (Wednesday through Saturday)...
Next best chance for rainfall will  be Thursday, however the models
are not yet agreeing on timing of when exactly this will occur.
Right now, the GFS looks to be the most realistic as it has a
boundary moving through the area sometime Thursday morning bringing
showers and some possible thunderstorms to the area through Friday
evening. A cold front will push through Thursday into Friday
bringing some cold air advection that will allow for some cooler
temperatures for the weekend. By Friday night, rainfall should have
moved out of the area and a drier environment should return. /TDB/

AVIATION...
IFR/MVFR conditions continue as bands of strong thunderstorms and
heavy rainfall move through the area. Visibility restrictions
will impact terminals throughout the night during periods of heavy
rainfall. Ceilings will begin to improve by late morning/early
afternoon Saturday and VFR conditions should return for the
remainder of the TAF cycle. /TDB/

MARINE...

Winds remain out of the southwest at around 20kts with frequent
gusts up 30kts tonight as a front moves through the waters. Small
Craft advisories are still in effect for all waters except the tidal
lakes through 7pm today. Exercise Caution headlines are over the
lakes for winds 15 to 20 kts. We will see winds start to relax a bit
behind the cold front to around 10 to 15kts. Winds are expected to
shift to the north Sunday morning and then due east by Monday. This
will mainly be due to high pressure building over the coast also
allowing winds to drop off. Southeast flow will begin again Monday
ahead of the next cold front. Wave heights begin to behave again
by Sunday and should stay in the 3 to 5 ft range through the
remainder of the week. /TDB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  54  78  55 /  40   0   0   0
BTR  84  56  80  57 /  30   0   0   0
ASD  84  57  80  57 /  50   0   0   0
MSY  85  62  79  62 /  50   0   0   0
GPT  82  58  79  59 /  70  10  10  10
PQL  80  56  80  57 /  80  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ532-536-
     538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ536-538-
     550-552-555-557-570-572-575-577.

&&

In the hours before

Special weather statement, Apr 24, 5:36 AM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
536 AM CDT Sat Apr 24 2021

LAZ072-075-241115-
Northwest St. Tammany-Southern Tangipahoa-
536 AM CDT Sat Apr 24 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES...

At 535 AM CDT, a strong thunderstorm was located near Madisonville,
or 10 miles southwest of Covington, moving east at 65 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Slidell, Covington, Abita Springs, Madisonville, Sun, Bush, Lacombe
and Slidell Airport.

This includes Interstate 12 between mile markers 47 and 80.

LAT...LON 3065 8982 3062 8983 3057 8979 3056 8981
      3056 8979 3031 8980 3034 9005 3037 9010
      3039 9021 3036 9025 3037 9034 3050 9035
      3067 8985
TIME...MOT...LOC 1035Z 270DEG 57KT 3041 9028

CAB
Local storm report, Apr 24, 6:12 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TSTM WND DMG     5 NE WADE               30.68N 88.50W
04/24/2021                   JACKSON            MS   EMERGENCY MNGR

            EMERGENCY MANAGER IN JACKSON COUNTY REPORTED TREES DOWN
            ALONG HIGHWAY 613 BETWEEN WADE AND HURLEY.

&&

98/SO
Local storm report, Apr 24, 6:48 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
648 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 AM     TSTM WND DMG     3 ENE WADE              30.66N 88.52W
04/24/2021                   JACKSON            MS   PUBLIC

            PUBLIC REPORTED POWER LINES DOWN ON ELLIS HAMILTON ROAD
            NEAR REMINGTON ROAD IN THE QUAIL RIDGE SUBDIVISION.

&&

98/SO
Local storm report, Apr 24, 9:07 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     2 E LYMAN               30.50N 89.10W
04/24/2021                   HARRISON           MS   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED A LARGE TREE DOWNED BY
            THUNDERSTORM WINDS ON NORTH SWAN ROAD.

&&

MEFFERSO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:17 PM CDTSpecial Weather StatementLIXPike, Walthall28 min
Apr 23, 8:47 PM CDTSpecial Weather StatementLIXWilkinson28 min
Apr 23, 9:20 PM CDTRiver Flood WarningLIXPike, Walthall70 hr
Apr 23, 9:28 PM CDTSevere Thunderstorm WarningLIXPike, Walthall47 min
Apr 23, 10:02 PM CDTSevere Thunderstorm WarningLIXWalthall13 min
Apr 23, 11:46 PM CDTSevere Thunderstorm WarningLIXWalthall44 min
Apr 24, 12:28 AM CDTSevere Thunderstorm WarningLIXPearl River47 min
Apr 24, 1:16 AM CDTSpecial Weather StatementLIXAmite, Pike59 min
Apr 24, 1:26 AM CDTSevere Thunderstorm WarningLIXAmite, Pike, Walthall, Wilkinson49 min
Apr 24, 1:41 AM CDTSpecial Weather StatementLIXPearl River34 min
Apr 24, 2:35 AM CDTSpecial Weather StatementLIXAmite, Pike40 min
Apr 24, 3:00 AM CDTSpecial Weather StatementLIXPearl River60 min
Apr 24, 3:42 AM CDTSevere Thunderstorm WarningLIXPearl River18 min
Apr 24, 3:59 AM CDTSpecial Weather StatementLIXHancock, Harrison61 min
Apr 24, 4:30 AM CDTSpecial Weather StatementLIXHancock, Harrison75 min
Apr 24, 4:53 AM CDTSevere Thunderstorm WarningLIXJackson52 min

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.